Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 14, 2016, 10:51 AM CDT for 11 counties in Iowa. It took effect at Jun 14, 2016, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2016, 10:51 AM CDT (15:51 UTC)
- In effect from
- Jun 14, 2016, 1:00 PM CDT
- Expired
- Jun 14, 2016, 8:50 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WGUS63 KDMX 141551 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1051 AM CDT TUE JUN 14 2016 ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING OVER NORTHERN IOWA... .THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A WARM FRONT THIS AFTERNOON AND EVENING. CURRENT CONDITIONS SUGGEST THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME OF THE HEAVIER STORMS WHICH MAY LEAD TO FLASH FLOODING. THE THREAT WILL BE GREATER IN THE LATER AFTERNOON AND EVENING HOURS AS THE STORMS BECOME STRONGER. IAZ004>007-015>017-025>028-150000- /O.NEW.KDMX.FF.A.0002.160614T1800Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY 1051 AM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA... NORTHEAST IOWA AND NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO... FRANKLIN...HANCOCK...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...BREMER. IN NORTHWEST IOWA...EMMET AND PALO ALTO. * THROUGH LATE TONIGHT * A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. * FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE IT CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE CAUTION IF YOU PLAN TO TRAVEL TODAY OR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REV
4 follow-up statements
810 WGUS63 KDMX 142044 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT TUE JUN 14 2016 ...HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER NORTHERN IOWA... .THUNDERSTORMS HAVE DEVELOPED NEAR A WARM FRONT THIS AFTERNOON AND WILL CONTINUE THROUGH EVENING. THERE IS A POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME OF THE HEAVIER STORMS WHICH MAY LEAD TO FLASH FLOODING. IAZ004>007-015>017-025>028-150445- /O.CON.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY 344 PM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA AND NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA... BUTLER...CERRO GORDO...FRANKLIN...HANCOCK...KOSSUTH... WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...BREMER. IN NORTHWEST IOWA...EMMET AND PALO ALTO. * UNTIL 1 AM CDT WEDNESDAY * A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. * FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE IT CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE CAUTION IF YOU PLAN TO TRAVEL THIS AFTERNOON OR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REV
355 WGUS63 KDMX 142300 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 600 PM CDT TUE JUN 14 2016 ...HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER NORTHERN IOWA... .THUNDERSTORMS HAVE DEVELOPED NEAR A WARM FRONT THIS AFTERNOON AND WILL CONTINUE THROUGH EVENING. THERE IS A POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME OF THE HEAVIER STORMS WHICH MAY LEAD TO FLASH FLOODING. IAZ004-005-015-150000- /O.CAN.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-PALO ALTO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG 600 PM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND NORTHWEST IOWA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. $$ IAZ006-007-016-017-025>028-150600- /O.CON.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE... EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG... CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON... DUMONT...WAVERLY 600 PM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...HANCOCK...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...BREMER. * UNTIL 1 AM CDT WEDNESDAY * A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. * FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE IT CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE CAUTION IF YOU PLAN TO TRAVEL THIS AFTERNOON OR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
505 WGUS63 KDMX 142345 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT TUE JUN 14 2016 ...HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER PORTIONS OF NORTHERN IOWA... IAZ006-016-025-150045- /O.CAN.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-HANCOCK-WRIGHT- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...GARNER... BRITT...KANAWHA...EAGLE GROVE...CLARION...BELMOND 645 PM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL PRODUCING FLASH FLOODING HAS ENDED. $$ IAZ007-017-026>028-150600- /O.CON.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY 645 PM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN AND WORTH. IN NORTHEAST IOWA...BREMER. * UNTIL 1 AM CDT WEDNESDAY * A WARM FRONT AND HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE WILL CREATE THE POTENTIAL FOR QUICK RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. RECENT RAINFALL ACROSS THE AREA HAS LOWERED THE AMOUNT OF ADDITIONAL RAINFALL NEEDED TO CAUSE FLASH FLOODING. LOCAL RAINFALL TOTALS OVER THE REGION BY TONIGHT MAY REACH TWO TO FOUR INCHES IN SOME OF THE HEAVIER STORMS. * FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AFTER DARK BECAUSE IT CAN BE MORE DIFFICULT TO SEE FLOODED ROADS. EXERCISE CAUTION IF YOU PLAN TO TRAVEL THIS AFTERNOON OR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
701 WGUS63 KDMX 150150 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 850 PM CDT TUE JUN 14 2016 IAZ007-017-026>028-150300- /O.CAN.KDMX.FF.A.0002.000000T0000Z-160615T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY 850 PM CDT TUE JUN 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA HAS BEEN CANCELLED. THE THREAT OF HEAVY FLASH FLOOD PRODUCING RAINS HAS SUBSIDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 14, 10:44 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 14, 10:44 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1044 AM CDT TUE JUN 14 2016 .UPDATE... Issued at 1042 AM CDT Tue Jun 14 2016 Updating forecast to include a FFA across the far north from this afternoon through evening. Parameters...warm cloud depths/ precipitable water/storm motion and boundary focusing moisture near this area point to the potential of quick heavy rainfall with storms this afternoon and evening. Confining the area to the north/northeast for now given antecedent moisture conditions and 1 hours flash flood guidance of about 1.5 to 2 inches here ... and similar values over 3 hours. Confidence medium on coverage... and may be spotty...though parameters support possible flash flooding. && .SHORT TERM.../Today/ Issued at 338 AM CDT Tue Jun 14 2016 Strong to severe thunderstorms today is the focus of the short term forecast. Continuing to monitor radar trends across the Plains and Midwest. Quasi-Linear Convective System (QLCS) is traversing west to east across Nebraska. Convection is being driven by ejecting upper trough over the Plains with height falls aloft and a surface cold front in Central Nebraska. In Iowa, a warm front extends from near Sioux City to Hampton to Waterloo. A couple of showers and thunderstorms have been developing near this front overnight, most notably around Pocahontas aided by weak surface convergence. High Resolution Ensemble Forecast Models support QLCS approaching western Iowa early this morning and continuing to move east across the state. Additional convective development is supported across Western Iowa during the afternoon with the potential of a second round of thunderstorms aided by daytime heating and the arrival of stronger lift with the approach of upper level dynamics. Forecast models prog downdraft CAPE near 1800 j/kg during the afternoon and early evening which will be supportive of strong downdrafts and outflow winds. Precipitable water values are progged over an inch and a half bringing the potential of localized heavy rain near the stronger updrafts. Thunderstorms are expected to be transient localizing any flash flood threat to where thunderstorms travel over the same areas and where recent isolated heavy rain has occurred. Will need to monitor tornado potential across North Central Iowa today, particularly if thunderstorms become super cellular where low level helicity is maximized. .LONG TERM.../Tonight through Monday/ Issued at 338 AM CDT Tue Jun 14 2016 The primary concern will be convective trends tonight with a secondary concern from late in the weekend in to early next week. Most convection allowing models /CAMs/ suggest precipitation will have already developed by the beginning of the period somewhere in the vicinity of the Missouri River. Low level convergence will not be strong, and although not as strong as what has been depicted over the past several days, synoptic scale forcing should be sufficient to blossom these scattered storms into the early evening hours. Recent water vapor imagery also shows more than enough upward vertical motion ahead of the short wave as it exits the Rockies into the Plains this morning. The severe weather potential is not screaming for anything in particular, but combined up to moderate shear and instability suggest a period of active, severe weather. MLCapes should be anywhere from 1500-3000 j/kg with the Nam being more aggressive and both the GFS and Nam suggest deep shear in the 30s /kts/ leading to supercell potential. Looking at individual CAM updraft helicities, as well as the NCAR Ensemble, suggests this too and a consensus would highlight northern Iowa with the best potential which makes some sense where surface winds may be more southeasterly increasing deep shear. Adding looks at deterministic DCapes and SARS analog soundings suggests damaging wind and large hail are certainly possible, but nothing too extreme or high end. The low level shear and SRH seems on the low end for tornadoes, but any localized enhancement possibly left over from upstream Nebraska convection could potentially add to the threat, especially if higher end MLCape and 0-3km Capes develop. The SPC Enhanced Day 1 outlook would also support this thinking, although some of the CAMs and NCAR Ensemble output would suggest it may eventually need to be moved farther north. Regarding heavy rainfall, elevated precipitable water and warm cloud depths will certainly support efficient heavy rainfall, but the CAMs suggest that the cells/clusters should be of smaller scale and fairly transient and not warrant widespread flash flood watches at this time. Flash Flood Guidance is fairly low over portions of northern and eastern Iowa however so these locations would need to be watched depending on convective trends. By later tonight the convection should wane and weaken with the loss of daytime heating and synoptic support with PoPs diminishing west to east overnight and leading to a several day stretch of dry weather into the weekend as the upper level ridge builds from Arizona into the western Great Lakes. Eventually the evolution of a large western Canadian trough will lower heights across the northern Plains and push a front into Iowa from the northwest either late in the weekend or early next week. The GFS and ECMWF have not had great run to run consistency regarding the timing or aggression of the frontal passage so for now have relatively low confidence chance pops from Saturday Night through the end of the period. Temperature confidence is not great either, even starting as early as Wednesday with the degree of mixing in question and building heights potentially being offset by the influence of the cooler Great Lakes surface high pressure area. && .AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/ Issued at 650 AM CDT Tue Jun 14 2016 Thunderstorms will spread west to east across Central Iowa as upper trough ejects into the Northern Plains. Visibilities will be reduced to near 4SM at times due to heavy rain. Thunderstorms will end from west to east after 00z with ceilings raising and surface winds shifting to the southwest as drier air arrives. && .HYDROLOGY... Issued at 1043 AM CDT Tue Jun 14 2016 Flash Flood Watch for far north...given potential for heavy rainfall and antecedent flash flood guidance lower due to previous spotty heavy rainfall reports in the past 3 to 5 days. && .DMX Watches/Warnings/Advisories... Flash Flood Watch through late tonight for Bremer-Butler-Cerro Gordo-Emmet-Franklin-Hancock-Kossuth-Palo Alto-Winnebago-Worth- Wright. && UPDATE...rev SHORT TERM...Angle LONG TERM...Small AVIATION...Angle HYDROLOGY...rev
Hazardous weather outlook, Jun 14, 3:54 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 354 AM CDT TUE JUN 14 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-151100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 354 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THROUGH THE DAY AND THEN INTO THE EVENING HOURS WITH CHANCES DIMINISHING OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS WITH LARGE HAIL...DAMAGING WIND...LOCALLY HEAVY RAIN AND A FEW TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST NORTH LATE IN THE WEEKEND...AND AREA WIDE INTO EARLY NEXT WEEK. THE SEVERE WEATHER POTENTIAL WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:42 PM CDT | Special Weather Statement | DMX | Sac | 63 min |
| Jun 14, 1:01 PM CDT | Special Weather Statement | DMX | Worth | 59 min |
| Jun 14, 3:10 PM CDT | Special Weather Statement | DMX | Emmet, Palo Alto | 35 min |
| Jun 14, 3:15 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 30 min |
| Jun 14, 3:20 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jun 14, 3:50 PM CDT | Special Weather Statement | DMX | Sac | 55 min |
| Jun 14, 5:47 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Jun 14, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 40 min |
| Jun 14, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 43 min |
Nearby
Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.